None

How to Reduce Psoriasis Medication Side Effects

By Beth W. Orenstein
Reviewed by Allison Truong, M.D.
January 18, 2023

When you have psoriasis, it’s important to follow your treatment plan as directed by your doctor. That’s because keeping up with your treatment plan can help prevent flares or recurrences, says Sabrina Barata, M.D., a board-certified primary care doctor at Mercy Personal Physicians in Lutherville, Maryland.

While the benefits of treatments are clear, psoriasis medications—like any medication—may have risks and potential side effects. Knowing what side effects could occur—and what to do if they do occur—is important for managing your psoriasis so that you can continue to feel your best.

What Side Effects May Be Possible?

The possible side effects of psoriasis medications can be relatively minimal, like skin irritation (dermatitis or folliculitis) and stretch marks, Barata says. Or they can be more significant, says board-certified dermatologist Paul S. Yamauchi, M.D., Ph.D., clinical assistant professor of dermatology at the David Geffen School of Medicine at the University of California, Los Angeles. These can include side effects like vomiting, diarrhea, urinary tract infection, headache, and fever.